Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 157, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 1, 2007, 10:14 AM CDT for Dade County, Lawrence County, Polk County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 10:14 AM CDT (15:14 UTC)
- Expired
- Jul 1, 2007, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Dade County, MO, Lawrence County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:47 AM CDT | FLASH FLOOD | Everton, MO | TWO LOW WATER CROSSINGS ON EAST DADE 152 WERE FLOODED WEST OF EVERTON. |
| Jul 1, 12:09 PM CDT | FLASH FLOOD | Eudora, MO | TURKEY CREEK IS FLOODED ON TO HIGHWAY W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 93 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 011516
FFWSGF
MOC057-109-167-012100-
/X.NEW.KSGF.FF.W.0157.070701T1514Z-070701T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 AM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POLK COUNTY IN SOUTHWEST MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CDT.
* AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
ACROSS THE WARNED AREA. RAINFALL RATES WILL EXCEED ONE TO TWO
INCHES PER HOUR ACROSS THE WARNED COUNTIES THROUGH NOON WHICH WILL
PRODUCE LOCALLY TWO TO FOUR INCHES BEFORE TAPERING OFF.
HOWEVER...THIS AREA WILL LIKELY BE IMPACTED BY MORE HEAVY RAINFALL
AND RATES OF ONE TO TWO INCHES PER HOUR DURING THE AFTERNOON
HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THIS IS AN UPGRADED TO THE AREAL FLOOD WARNING BASED ON HIGHER
RAINFALL RATES WHICH WILL LEAD TO RAPID RUNOFF IN FLOOD PRONE AREAS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3693 9406 3728 9405 3729 9408 3756 9409
3756 9363 3781 9363 3779 9321 3741 9319
3741 9364 3693 9363
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 1, 6:40 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT SUN JUL 1 2007
.DISCUSSION...
MORE AND MORE OF THE SAME TODAY. MORE HEAVY RAINFALL ACROSS OUR
WESTERN ZONES AND NOW SOME MUCH NEEDED RAINS ACROSS OUR SOUTHEASTERN
ZONES AS WELL.
.CURRENTLY...MCS CONTINUES OVER SOUTHEAST MISSOURI AND NORTHEAST
ARKANSAS. ALSO...OUR WESTERN ZONES CONTINUE WITH MODERATE TO HEAVY
RAINFALL OUT THAT WAY. THIS IN RESPONSE TO A STATIONARY LOW OVER THE
CENTRAL OKLAHOMA/KANSAS AREA. RADAR CONTINUES TO SHOW MUCH OF THE
CWA COVERED IN CONVECTION AND EXPECT THIS TO CONTINUE. PROFILER DATA
FROM 21Z TO NOW SHOWS THE CIRCULATION HAS NOT MOVED AT EITHER THE
850 OR 700MB LEVELS. WHAT THIS ALL AMOUNTS TO IS MORE OF THE SAME
FOR THE NEXT 24 HOURS.
TODAY...MODEL STREAMLINES CONTINUE TO SHOW LOW LEVEL CONVERGENCE AT
BOTH 925 AND 850MBS ON BOTH THE GFS AND WRF...ESPECIALLY OVER THE
WESTERN HALF OF THE CWA THROUGH 00Z. WRF CONTINUES TO SHOW
SIGNIFICANT ISENTROPIC UPGLIDE ACROSS WESTERN AND SOUTHERN PORTIONS
OF THE CWA THROUGH THE DAY. WENT AHEAD AND EXTENDED THE FFA FOR
COUNTIES ALREADY IN THE WATCH AND PLAN TO INCLUDE OUR SOUTHERN
COUNTIES BORDERING ARKANSAS INTO THE FLASH FLOOD WATCH. SOUTHERN
MISSOURI RECEIVED QUITE A BIT OF RAINFALL OVERNIGHT AND ANTICIPATE
LOWER FLASH FLOOD GUIDANCE WILL BE COMING IN LATER THIS MORNING.
WOULD NOT BE SURPRISED TO SEE DAYSHIFT EXTEND WATCH INTO MONDAY
MORNING AS MODELS CONTINUE TO SHOW CONVERGENCE MOVING SOUTH. HAS NOT
HAPPENED YET...SO PLAN ON A PERSISTENCE FORECAST FOR THE CWA.
MONDAY...GFS SHOWING BOUNDARY JUST SOUTH OF THE ARKANSAS/MISSOURI
STATE LINE MONDAY MORNING AS UPPER LOW GETS PUSHED SOUTH BY
APPROACHING UPPER RIDGE FROM THE NORTH. AGAIN...NOT HOLDING MY
BREATH ON THIS ACTUALLY HAPPENING...BUT DID LOWER POPS ACROSS MOST
OF THE CWA. NEED TO WATCH FOR POCKETS OF ENERGY GETTING SPUN OFF THE
UPPER LOW TO MAKE THEIR WAY INTO SOUTHWEST MISSOURI AND SOUTHEAST
KANSAS MONDAY MORNING. COULD SEE MORE HEAVY RAINFALL OUT THAT
WAY.
TUESDAY ON...MODELS CONTINUE TO SHOW FAIRLY SHARP RIDGE AT 500MB
OVER THE STATE KEEPING THE FRONT AT BAY IN NORTHERN ARKANSAS. SHOULD
RIDGE WAFFLE 50-60 MILES FURTHER NORTH...WE COULD BE BACK INTO RAIN
CHANCES. KEPT SLIGHT CHANCES GOING FOR OUR SOUTHERN
COUNTIES...PARTICULARLY THE SOUTHWESTERN ONES. GFS CONTINUES TO
ADVERTISE ANOTHER SHORTWAVE PUSHING IN FROM THE NORTHWEST WEDNESDAY
NIGHT INTO THURSDAY...FOR CONTINUED CHANCES FOR PRECIP THURSDAY AND
FRIDAY.
GCC
&&
.AVIATION...
FOR THE 12Z TAFS...MORE OF THE SAME FOR THE NEXT 24 HOURS. MAINLY
VFR CONDITIONS WITH MVFR/IFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS. SHOULD GRADUALLY SEE A DRYING TREND AFTER 00Z. WITH
RESIDUAL MOISTURE AND LIGHT EAST WINDS...HAVE OPTED TO DROP
CEILINGS/VISIBILITIES TO MVFR AFTER AROUND 09Z.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ055-056-
066>069-077>081-088>091-093>095-101>104.
KS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 1, 5:31 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 AM CDT SUN JUL 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 531 AM CDT SUN JUL 1 2007 ...SIGNIFICANT FLOODING THREAT PERSISTS ACROSS SOUTHEAST KANSAS ...WESTERN AND SOUTHERN MISSOURI TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A PERSISTENT UPPER LEVEL STORM SYSTEM LOCATED NEAR THE CENTRAL KANSAS OKLAHOMA STATE LINE WILL CONTINUE TO PRODUCE SLOW MOVING THUNDERSTORMS OVER SOUTHEAST KANSAS...WESTERN AND SOUTHERN MISSOURI. STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH SOUTHEAST KANSAS...WESTERN AND CENTRAL MISSOURI THROUGH THE DAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE ONGOING AND ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS SOUTHERN AND SOUTH CENTRAL MISSOURI THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE THREAT TO SOUTHEAST KANSAS FOR HEAVY RAINFALL TO SOUTHEAST KANSAS HAS DIMINISHED SOMEWHAT...BUT AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. VERY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE TO BE LIKELY OVER SOUTHEAST KANSAS...WESTERN AND SOUTHERN MISSOURI WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ONCE AGAIN POSSIBLE. ALONG WITH VERY HEAVY RAINFALL THE STRONGER STORMS WILL ALSO BE CAPABLE OF GUSTY WINDS OF 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. MOST RIVERS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ARE ALREADY AT FLOOD STAGE. WITH CONTINUED HEAVY RAINFALL TODAY...SIGNIFICANT RISES IN THE MARMATON...LITTLE OSAGE AND SPRING RIVERS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ONGOING HEAVY RAINFALL WILL BE POSSIBLE MONDAY MORNING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE AGAIN. THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS A COLD FRONT DROPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jul 1, 7:01 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN APPLETON CITY 38.19N 94.03W
07/01/2007 M5.86 INCH ST. CLAIR MO CO-OP OBSERVER
24 HOUR READING.
&&
HATCHLocal storm report, Jul 1, 7:25 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN FARLINGTON 37.62N 94.83W
07/01/2007 M5.25 INCH CRAWFORD KS PUBLIC
24 HOUR TOTAL.
&&
HATCHLocal storm report, Jul 1, 7:43 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN PLEASANT HOPE 37.46N 93.27W
07/01/2007 M4.34 INCH POLK MO CO-OP OBSERVER
24 HOUR TOTAL.
0741 AM HEAVY RAIN 7 S APPLETON CITY 38.09N 94.03W
07/01/2007 M4.61 INCH ST. CLAIR MO PUBLIC
24 HOUR TOTALS.
0741 AM HEAVY RAIN WACO 37.25N 94.60W
07/01/2007 M3.10 INCH JASPER MO CO-OP OBSERVER
24 HOUR TOTAL.
&&
HATCHLocal storm report, Jul 1, 7:44 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY RAIN 5 SW WEST PLAINS 36.68N 91.92W
07/01/2007 M3.50 INCH HOWELL MO PUBLIC
24 HOUR TOTAL.
&&
HATCHLocal storm report, Jul 1, 7:59 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY RAIN MILLER 37.21N 93.84W
07/01/2007 M5.16 INCH LAWRENCE MO PUBLIC
24 HOUR TOTAL.
&&
HATCHLocal storm report, Jul 1, 8:38 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HEAVY RAIN 3 NE FAIR GROVE 37.41N 93.11W
07/01/2007 M5.00 INCH DALLAS MO PUBLIC
24 HOUR TOTAL.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:59 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jun 30, 9:08 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jun 30, 9:22 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 30, 9:59 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 5 hr |
| Jul 1, 1:35 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 10 hr |
| Jul 1, 10:03 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 6 hr |
| Jul 1, 11:54 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.